Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 27, 2006, 5:43 PM EDT for Miami-Dade County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 27, 2006, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 37 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 272145 SVRMFL FLC086-272230- /O.NEW.KMFL.SV.W.0069.060627T2143Z-060627T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 543 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 630 PM EDT * AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MICCOSUKEE INDIAN VILLAGE. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... MICCOSUKEE INDIAN VILLAGE US 41 NEAR MICCOSUKEE INDIAN VILLAGE REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2572 8083 2567 8070 2580 8057 2588 8081 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 272214 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 612 PM EDT TUE JUN 27 2006 FLC086-272230- /O.CON.KMFL.SV.W.0069.000000T0000Z-060627T2230Z/ MIAMI-DADE FL- 612 PM EDT TUE JUN 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL MIAMI-DADE COUNTY... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 18 MILES NORTHWEST OF HOMESTEAD...MOVING SOUTHEAST AT 5 TO 10 MPH. THIS STORM WILL CONTINUE TO AFFECT THE RURAL AREA OF CENTRAL MIAMI-DADE COUNTY. LAT...LON 2568 8080 2561 8063 2575 8055 2577 8072 $$ BAXTER
000 WWUS52 KMFL 272230 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 630 PM EDT TUE JUN 27 2006 FLC086-272240- /O.EXP.KMFL.SV.W.0069.000000T0000Z-060627T2230Z/ MIAMI-DADE FL- 630 PM EDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY EXPIRED AT 630 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY HAS BEEN ALLOWED TO EXPIRED. THE STORM WILL STILL MOVE TO THE SOUTHWEST AT 5 TO 10 MPH AND REMAIN OVER THE RURAL AREA OF CENTRAL MIAMI-DADE COUNTY. WIND GUSTS TO 40 MPH...HEAVY RAINFALL...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2568 8080 2561 8063 2575 8055 2577 8072 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:40 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 27, 2:40 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT TUE JUN 27 2006 .DISCUSSION...SURFACE RIDGE OVER SOUTH FLORIDA WILL MOVE SLOWLY NORTH TO CENTRAL FLORIDA BY THURSDAY. SOUTHEAST WIND FLOW WILL BECOME MORE EAST BY WEDNESDAY. PWATS MUCH LOWER THAN 24 HRS AGO AND DRYER AIR EVIDENT ON RAOB ABOVE 17K. THIS IS PROVIDING SOME PUNCH TO THE STORMS THIS AFTERNOON. HIGHEST WINDS IN STORMS SO FAR HAS BEEN 40 MPH AND RADAR SHOWS POSSIBLE SMALL HAIL BROWARD COUNTY BUT DEFINITELY VERY HEAVY RAINFALL. AT LEAST THESE STORMS ARE MOVING NORTHEAST AND NOT SITTING STILL. WITH SW MEAN FLOW AND SEABREEZE ALONG EAST COAST, HIGHEST POPS REST OF TODAY EAST COAST. A SIMILAR SCENARIO EXPECTED NEXT FEW DAYS. A TROPICAL WAVE IS BEING WATCHED ALONG 51W AND ACCORDING TO GFS AND WITH AN WEST MOVEMENT OF 15 TO 20 KTS, THIS WAVE SHOULD BE ON OUR DOORSTEP SUNDAY AND COULD PROVIDE ENHANCED THUNDERSTORM ACTIVITY SUNDAY AND MONDAY AND POSSIBLY TUESDAY. TOO SOON TO PUT POPS TO LIKELY ATTM FOR SUNDAY AND MONDAY BUT COULD BE VERY POSSIBLE THE CLOSER WE GET TO THE EVENT. && .MARINE...WINDS WILL BE FAIRLY LIGHT AT 15 KNOTS OR LESS AND SEAS 3 FEET OR LESS THROUGH THE WEEKEND. THIS WILL PROVIDE DECENT BOATING CONDITIONS. && .FIRE WEATHER...MINIMUM RHS WILL BE ABOVE CRITERIA EACH AFTN SO NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 77 89 / 25 60 35 55 FORT LAUDERDALE 79 90 77 89 / 25 55 30 55 MIAMI 78 91 77 89 / 20 55 30 55 NAPLES 75 90 75 90 / 10 35 25 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 18
Hazardous weather outlook, Jun 27, 5:30 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT TUE JUN 27 2006 FLZ063-066>075-280930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 530 AM EDT TUE JUN 27 2006 ...SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING... ...A FEW STORMS COULD BECOME STRONG ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A MOIST AND UNSTABLE ATMOSPHERE WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS AFTERNOON. AN EAST COAST SEA BREEZE COULD ALLOW A FEW OF THE STORMS TO BECOME STRONG ALONG THE ATLANTIC COAST, PRODUCING FREQUENT LIGHTNING, GUSTY WINDS TO 40 MPH, AND HEAVY DOWNPOURS. WIND: THE STRONGEST STORMS COULD CONTAIN WIND GUSTS TO 40 MPH. FLOODING: STREET FLOODING IN AREAS OF POOR DRAINAGE IS POSSIBLE, MAINLY ACROSS THE EAST COAST METROPOLITAN AREAS WHERE STRONGER STORMS WITH HEAVY RAINFALL MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Special weather statement, Jun 27, 1:25 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 125 PM EDT TUE JUN 27 2006 FLZ072-074-271800- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 125 PM EDT TUE JUN 27 2006 AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT...OR NEAR HIALEAH...MOVING NORTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 27, 2:03 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT TUE JUN 27 2006 FLZ068-072-074-271900- PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 203 PM EDT TUE JUN 27 2006 AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER NORTHERN MIAMI-DADE...WESTERN BROWARD AND SOUTHERN PALM BEACH COUNTIES. THESE STORMS WERE MOVING NORTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 27, 4:54 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 454 PM EDT TUE JUN 27 2006 FLZ074-272200- DADE METROPOLITAN FL- 457 PM EDT TUE JUN 27 2006 ...STRONG THUNDERSTORM OVER SOUTHEAST MIAMI-DADE COUNTY... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES INDICATED A STRONG THUNDERSTORM NEAR THE FALLS AREA...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORM ARE PERRINE...CUTLER RIDGE...AND GOULDS THROUGH 6 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...HAIL UP TO DIME SIZE...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT POSSIBLE WARNINGS IF THIS STORM STRENGTHENS ANY MORE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 27, 5:29 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 529 PM EDT TUE JUN 27 2006 FLZ073-272230- WESTERN DADE FL- 529 PM EDT TUE JUN 27 2006 ...STRONG THUNDERSTORMS NEAR MICCOSUKEE INDIAN VILLAGE... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MICCOSUKEE INDIAN VILLAGE. THIS STORM WAS NEARLY STATIONARY AND WILL AFFECT US 41 NEAR MICCOSUKEE INDIAN VILLAGE...AND MICCOSUKEE INDIAN VILLAGE THROUGH 630 PM EDT. EXPECT FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40 TO 50 MPH... PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Local storm report, Jun 27, 5:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
536 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD HIALEAH 25.86N 80.29W
06/27/2006 MIAMI-DADE FL PUBLIC
FUNNEL CLOUD OBSERVED NEAR HIALEAH CITY HALL
0330 PM HAIL HIALEAH 25.86N 80.29W
06/27/2006 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTED PEA SIZE HAIL IN THE
HIALEAH/MIAMI SPRINGS AREA.
0400 PM HAIL CORAL GABLES 25.73N 80.27W
06/27/2006 E0.75 INCH MIAMI-DADE FL PUBLIC
PENNY SIZE HAIL OBSERVED ON SOUTH PERIMETER OF MIAMI
INTERNATIONAL AIRPORT...MIA. REPORTS OF LARGE TREE LIMBS
AND SMALL ROAD SIGNS BLOWN DOWN IN AREA BETWEEN MIA AND
CORAL GABLES.
0425 PM HAIL CORAL GABLES 25.73N 80.27W
06/27/2006 E0.25 INCH MIAMI-DADE FL PUBLIC
PEA SIZE HAIL REPORTED AT BILTMORE HOTEL.
0425 PM HAIL SOUTH MIAMI 25.71N 80.30W
06/27/2006 E1.00 INCH MIAMI-DADE FL PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED NEAR INTERSECTION OF
SW 72 AVENUE AND SW 48 ST IN SOUTH MIAMI.
&&
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:23 PM EDT | Tornado Warning | MFL | Miami-Dade | 52 min |
| Jun 27, 3:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 28 min |
| Jun 27, 3:50 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Jun 27, 3:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 27, 4:09 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 36 min |
| Jun 27, 4:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 27, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.